Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Albany, NY

July 31, 2014Rensselaer County, Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jul 31, 2014, 2:21 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Vermont. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2014, 2:21 PM EDT (18:21 UTC)
Expired
Jul 31, 2014, 3:15 PM EDT
In force
54 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT

The radar

The Albany radar (KENX), 77 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS51 KALY 311821
SVRALY
NYC083-115-VTC003-311915-
/O.NEW.KALY.SV.W.0111.140731T1821Z-140731T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT THU JUL 31 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF HOOSICK FALLS...
  SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WEST CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF BENNINGTON...

* UNTIL 315 PM EDT

* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOOSICK FALLS...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BENNINGTON BY 235 PM EDT...
  SHAFTSBURY BY 240 PM EDT...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A STURDY 
BUILDING. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4302 7306 4279 7314 4284 7348 4302 7352
TIME...MOT...LOC 1821Z 262DEG 29KT 4295 7337

$$

HWJIV
2 follow-up statements
468 
WWUS51 KALY 311859
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT THU JUL 31 2014

NYC083-115-311908-
/O.CAN.KALY.SV.W.0111.000000T0000Z-140731T1915Z/
WASHINGTON NY-RENSSELAER NY-
259 PM EDT THU JUL 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENSSELAER AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAVE MOVED OUT OF THIS AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4302 7306 4296 7309 4296 7326 4302 7326
TIME...MOT...LOC 1858Z 262DEG 29KT 4299 7297

$$

VTC003-311915-
/O.CON.KALY.SV.W.0111.000000T0000Z-140731T1915Z/
BENNINGTON VT-
259 PM EDT THU JUL 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CENTRAL BENNINGTON COUNTY...

PENNY-SIZED HAIL WAS REPORTED BY THE PUBLIC WITH THIS STORM. 

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM STILL CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR GLASTENBURY...OR NEAR STRATTON...MOVING EAST AT 35 MPH.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4302 7306 4296 7309 4296 7326 4302 7326
TIME...MOT...LOC 1858Z 262DEG 29KT 4299 7297

$$

HWJIV
513 
WWUS51 KALY 311913
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT THU JUL 31 2014

VTC003-311923-
/O.EXP.KALY.SV.W.0111.000000T0000Z-140731T1915Z/
BENNINGTON VT-
313 PM EDT THU JUL 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENNINGTON COUNTY WILL
EXPIRE AT 315 PM EDT...

THUNDERSTORMS HAVE MOVED OUT OF THIS AREA. 

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.

LAT...LON 4302 7306 4296 7309 4296 7326 4302 7326
TIME...MOT...LOC 1913Z 262DEG 29KT 4301 7281

$$

HWJIV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:50 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 31, 1:50 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT THU JUL 31 2014

.SYNOPSIS...
A DISTURBANCE ROTATING AROUND AN UPPER LEVEL LOW OVER
SOUTHERN CANADA WILL SET OFF SOME SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...SOME OF WHICH MAY BE STRONG TO SEVERE. THE THREAT FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE NEXT FEW DAYS DUE
TO THE NEARBY UPPER LEVEL LOW AND A STALLED FRONTAL BOUNDARY OFF THE
EASTERN SEABOARD...WITH INCREASINGLY WARMER AND MORE HUMID
CONDITIONS RETURNING TO THE REGION THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 145 PM EDT...ISOLD-SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE TO MOVE ACROSS THE SARATOGA REGION...WASHINGTON COUNTY
INTO SRN VT. SOME OF THE THUNDERSTORMS HAVE BEEN STRONG TO SEVERE
WITH QUARTER SIZE HAIL REPORTED AT THE SARATOGA BATTLEFIELD. MOST
OF THE HAIL REPORTS HAVE BEEN SUB SEVERE IN THE PEA TO PENNY SIZE
RANGE.

THE AMOUNT OF INSTABILITY HAS LIMITED THE UPDRAFT GROWTH WITH THE
LATEST SPC RAP DATE SHOWING AROUND AROUND 500 J/KG OF MLCAPE OVER
THE REGION WITH GENERALLY 500-1000 J/KG OF SFC BASED CAPE. THE
COLD POOL WITH THE SHORT-WAVE IS IMPRESSIVE WITH THE H500 TEMP OF
-19C OVER KBUF...AND -17C OVER KALB THIS MORNING BASED ON THE 12Z
RAOBS. THE 0-6 KM BULK SHEAR OF 35-45 KTS SHOULD ALLOW FOR SOME
MULTI-CELLS AND ISOLD SUPERCELLS...ESPECIALLY FROM THE CAPITAL
REGION NORTH AND EAST...THAT MAY ORGANIZE INTO A LINE AHEAD OF THE
DISTURBANCE...AS INDICATIVE OF THE LATEST RADAR TRENDS. THE MID
LEVEL LAPSE RATES CONTINUE TO BE IN THE 6-6.5 C/KM RANGE. THE
ENHANCED WORDING OF SMALL HAIL AND GUSTY WINDS WILL REMAIN IN THE
FCST PRIOR TO 6 PM. THE LATEST HRRR 3-KM COLUMNAR REF IMAGE HAS
THE CELLULAR SHOWERS AND THUNDERSTORMS DIMINISHING BTWN 5-7 PM.

TEMPS WERE RETRENDED BASED ON THE SATELLITE
PICTURE AND OBS WITH MAX TEMPS IN THE MID 70S TO L80S FROM THE
CAPITAL REGION SOUTH AND EAST...AND 60S TO L70S TO THE NORTH AND
WEST...WITH SOME U50S OVER THE SRN DACKS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE SHORTWAVE RESPONSIBLE FOR THE SHOWERS/THUNDERSTORMS WILL MOVE
NORTHEAST OF THE AREA TONIGHT...ENDING THE THREAT FOR PRECIP...AS
THE WHOLE UPPER LEVEL LOW WOBBLES TOWARDS WESTERN QUEBEC. AS A
RESULT...MAINLY DRY WEATHER IS EXPECTED TONIGHT...WITH COOL LOWS
IN THE 40S AND 50S.

DURING THE DAY FRIDAY...THE UPPER LEVEL LOW WILL START TO WEAKEN
AND MOVE NORTHEAST ACROSS QUEBEC. HOWEVER...A LARGE SCALE TROUGH
WILL CONTINUE TO BE SITUATED OVER THE AREA...AS A TROUGH AXIS DIGS
ACROSS THE GREAT LAKES/OHIO VALLEY...AND RIDGING STRENGTHENS OVER THE
WESTERN ATLANTIC. THIS WILL ALLOW FOR A BROAD S-SW FLOW OVER OUR
AREA...WHICH WILL START TO RETURN MOISTURE TO THE AREA.
MEANWHILE...THIS SET UP WILL HELP ESTABLISH A STATIONARY BOUNDARY
RIGHT ALONG THE EASTERN SEABOARD...WHICH WILL HELP FOCUS SOME
SHOWERS AND THUNDERSTORMS FOR FRI AFTN INTO FRI NIGHT. THESE WILL
MAINLY AFFECT SOUTHERN AND EASTERN PARTS OF THE AREA. MAX TEMPS ON
FRIDAY LOOK TO REACH THE MID 70S TO LOW 80S...AND MINS WILL MAINLY
BE IN THE MID 50S T0 LOW 60S.

THE PATTERN WILL BE RATHER STAGNANT FOR SAT/SAT NIGHT....WITH A
TROUGH AXIS JUST UPSTREAM OVER THE OHIO VALLEY...AND A STATIONARY
BOUNDARY RIGHT OFF THE COAST. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE...ESP DURING THE DIURNALLY FAVORED AFTN
AND EVENING HOURS. IT WILL START TO BE NOTICEABLY MORE HUMID WITH
DEWPOINTS RETURNING INTO THE 60S FOR MOST AREAS. TEMPS WILL BE
SIMILAR TO FRIDAY...WITH HIGHS NEAR 80 AND LOWS GENERALLY IN THE
MID 50S TO MID 60S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 145 PM EDT...

THE EXTENDED FORECAST WILL OPEN WITH AN UPPER LEVEL RIDGE OVER THE
WRN CONUS WITH A WEAKENING UPPER LEVEL TROUGH OVER ERN CONUS.  THE
BERMUDA HIGH ATTEMPTS TO BUILD WESTWARD EARLY IN THE LONG TERM WITH
A FRONTAL BOUNDARY NEAR THE EAST COAST.  HOWEVER...IT DOES NOT
APPEAR THAT THIS BOUNDARY WILL MOVE NORTH OF THE REGION...BUT A COLD
FRONT WILL MOVE THROUGH MONDAY INTO TUESDAY...WITH THE MID LEVEL
FLOW BECOMING LESS AMPLIFIED...AND MORE ZONAL BY THE MID WEEK.

THE WPC GUIDANCE WAS FOLLOWED CLOSELY UP TO THE MID WEEK.  SLIGHT
DEVIATIONS WERE MADE IN TERMS OF POPS/WX LATE IN THE EXTENDED DUE TO
SOME TIMING DIFFERENCES IN THE ZONAL OR SPLIT UPPER LEVEL FLOW BY
THE MID WEEK OVER THE CONUS.

SUNDAY INTO MONDAY...SW FLOW ALOFT ALONG THE ERN FRINGE OF THE UPPER
LEVEL TROUGH WILL CONTINUE TO IMPACT THE FCST AREA.  THE 2ND HALF OF
THE WEEKEND SHOULD START OUT DRY FOR SOME OF THE AREA WITH HIGH
PRESSURE RIDGING IN FROM THE VIRGINIAS...THEN ANOTHER SHORT-WAVE IN
THE SW FLOW WILL FOCUS SOME SCT SHOWERS AND THUNDERSTORMS.
ACCORDING TO THE LATEST GEFS...PWATS RISE TO 1 TO 2 STANDARD
DEVIATIONS ABOVE NORMAL.  THE NAM IS VERY WET WITH THIS
SHORT-WAVE...AND PERHAPS A SFC WAVE RUNNING ALONG THE FRONTAL
BOUNDARY OFF THE EAST COAST.  OUR FCST CONTINUES TO BE CLOSE TO A
WPC/ECMWF/GFS COMPROMISE HERE.  SOME LOCALLY HEAVY DOWNPOURS MAY BE
POSSIBLE DURING TH AFTERNOON.  THE SHOWERS AND THUNDERSTORMS SHOULD
DIMINISH QUICKLY EARLY IN THE EVENING WITH A WEAK SFC HIGH BUILDING
IN AGAIN.  A COLD FRONT BEGINS TO APPROACH FROM THE NORTH AND WEST
MONDAY AFTERNOON WITH ANOTHER IMPULSE IN THE NW FLOW APPROACHING
FROM THE ERN GREAT LAKES REGION.  A CHC OF SHOWERS AND THUNDERSTORMS
LOOKS POSSIBLE AGAIN.  TEMPS LOOK SEASONABLE HERE WITH HIGHS IN THE
U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE MTNS.

MONDAY NIGHT INTO TUESDAY...COLD FRONT MOVES ACROSS THE REGION.
SOME TIMING DIFFERENCES WITH THE LONG RANGE GUIDANCE HERE.  THE 00Z
ECMWF AND THE LATEST WPC DATE ARE SLOWER THAN THE GFS.  MOST OF THE
MON NIGHT PERIOD WAS KEPT DRY...EXCEPT FOR A SLIGHT CHC OF SHOWERS
OVER THE SRN DACKS.  BETTER CHC OF SHOWERS AND THUNDERSTORMS AHEAD
OF THE COLD FRONT DURING THE DAY.  SFC DEWPTS ARE EXPECTED TO BE IN
THE 50S TO AROUND 60F...SOME MODEST AMOUNTS OF INSTABILITY LOOK
POSSIBLE.  AFTER LOWS IN THE 50S TO L60S...HIGHS ARE ONCE AGAIN
EXPECTED IN THE U70S TO L80S IN THE VALLEYS...AND MAINLY 70S OVER
THE HILLS AND MTNS.

TUESDAY NIGHT INTO THURSDAY...SOME UNCERTAINTY DURING THIS TIME
FRAME WITH THE UPPER LEVEL FLOW BECOMING MORE ZONAL.  HIGH PRESSURE
BUILDS IN FROM ONTARIO AND THE GREAT LAKES REGION TUE NIGHT INTO
WED...WITH A STATIONARY FRONT OVER THE MIDWEST...AND MID ATLANTIC
REGION WITH A BRIEF STRETCH OF DRY WX EXPECTED.  THE QUESTION WILL
BE IF ANY WEAK DISTURBANCES IMPACT THE REGION ESPECIALLY LATE WED
INTO THU.  ONLY SLIGHT CHC POPS WERE PLACED IN THE GRIDDED FCST
DATABASE ON WED AND THU...EXCEPT OVER THE WRN MOHAWK VALLEY/ERN
CATSKILLS WHERE A SLIGHT CHC WAS INCLUDE LATE WED.  TEMPS STILL LOOK
FAIRLY SEASONABLE FOR EARLY AUGUST.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A LARGE UPPER AIR LOW PATTERN WILL CONTINUE FOR THE NEXT SEVERAL
DAYS. DISTURBANCES WILL RIPPLE THROUGH THIS FEATURE...COMBINING WITH
A COLD POOL ALOFT...AND DAYTIME HEATING...TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS.

AS OF 145 PM EDT...A LINE OF STORMS WAS MOVING AWAY FROM KGFL. THIS
WAS PRETTY MUCH ALL OF THE ACTIVITY THUS FAR. IT IS STILL POSSIBLE
SOME MORE SHOWERS OR MAYBE AN ADDITIONAL LONE THUNDERSTORM COULD
FORM. THEREFORE WE WILL KEEP VCSH IN THE TAFS JUST TO REFLECT THIS
LOW POSSIBILITY.

OTHERWISE...WE ARE LOOKING AT VFR CONDITIONS THROUGHOUT THE
AFTERNOON HOURS INTO THE EARLY EVENING WITH A SOUTH OR SOUTHWEST
WIND 5-10KTS.

LATER THIS EVENING...DEPENDING ON HOW MUCH RAIN FALL AND DAMPENS THE
SOIL...RADIATIONAL FOG IS STILL A GOOD POSSIBILITY AT KGFL AND KPSF
DUE TO A MAINLY CLEAR SKY...WITH LIGHT OR NO WIND. WILL CONTINUE
WITH IFR MIST (2 SM) AT BOTH THESE SITES.

AT KALB...ASSUMING NO RAIN FALLS...JUST WENT WITH VCFG FOR NOW AS
WELL AS KPOU.

ANY AND ALL FOG SHOULD BE GONE BETWEEN 11Z-12Z. AFTER THAT SHOULD BE
VFR...WITH SCATTERED CLOUDS THROUGH ABOUT 18Z.

AFTER 18Z (AND THE TAF PERIOD) THE CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS WILL INCREASE AGAIN AS INSTABILITY INCREASES WITH THE
DAYTIME HEATING.

OUTLOOK...
FRI NIGHT-MON: MODERATE OPERATIONAL IMPACT. CHANCE OF MAINLY PM
SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...WITH THE GREATEST
THREAT BETWEEN THE LATE MORNING HOURS AND EARLY EVENING HOURS.
THIS WILL BRING A WETTING RAINFALL TO SOME LOCATIONS...ESP
NORTHERN PARTS OF THE AREA. RH VALUES WILL ONLY FALL TO AROUND 50
PERCENT THIS AFTERNOON DUE TO THE CLOUDS AND POSSIBLE PRECIP WITH
S-SW WINDS OF 5-10 MPH.

RH VALUES WILL RETURN TO NEARLY 100 PERCENT TONIGHT WITH LIGHT TO
CALM WINDS AND DEW FORMATION. RH VALUES WILL ONLY FALL TO AROUND
50 PERCENT ON FRI AFTN...WITH SOME MORE RAIN SHOWERS OR
THUNDERSTORMS POSSIBLE...MAINLY FOR SOUTHERN PARTS OF THE AREA.

&&

.HYDROLOGY...
SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY THANKS TO AN
UPPER LEVEL LOW SITUATED NORTH OF THE AREA. WHILE SHOWERS OR
THUNDERSTORMS MAY PRODUCE A BRIEF PERIOD OF HEAVY
RAINFALL...FLOODING IS NOT ANTICIPATED...AS THESE STORMS SHOULD BE
QUICK MOVING...AND OVERALL MOISTURE CONTENT IS NOT AS HIGH AS SOME
PREVIOUS TSTM EVENTS FROM EARLIER THIS SUMMER. THESE STORMS MAY BE
ENOUGH TO CAUSE SOME PONDING ON ROADWAYS...BUT NO WIDESPREAD FLOOD
CONCERNS ARE ANTICIPATED.

HOWEVER...WARMER AND MORE HUMID CONDITIONS WILL BE GRADUALLY
RETURNING OVER THE NEXT FEW DAYS. WITH A CONTINUED THREAT FOR
SHOWERS AND THUNDERSTORMS...LOCALLY HEAVY DOWNPOURS COULD
OCCUR...AND MINOR FLOODING OF POOR DRAINAGE AND URBAN AREAS WILL BE
POSSIBLE IF THUNDERSTORMS REPEATEDLY PASS OVER THE SAME
LOCATIONS...ESP BY SAT AND SUNDAY...WHEN PWAT VALUES WILL BE AS HIGH
AS 1.90 INCHES OVER FAR SOUTHERN PARTS OF THE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/WASULA
NEAR TERM...WASULA
SHORT TERM...FRUGIS
LONG TERM...WASULA
AVIATION...HWJIV
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jul 31, 1:54 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
154 PM EDT THU JUL 31 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST
WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN
WINDHAM
154 PM EDT THU JUL 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.  SOME OF THE
THUNDERSTORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL. THE GREATEST THREAT FOR SEVERE STORMS WILL BE ALONG AND
NORTH OF INTERSTATE 90.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF A THUNDERSTORMS FRIDAY NIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jul 31, 11:48 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1148 AM EDT THU JUL 31 2014

NYZ033-039>043-049-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1148 AM EDT THU JUL 31 2014

...A LINE OF STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SCAROON MANOR PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG
TO DAY CENTER TO CRANBERRY CREEK TO FORT JOHNSON...OR ALONG A LINE
EXTENDING FROM 18 MILES NORTH OF WARRENSBURG TO 7 MILES WEST OF
WARRENSBURG TO 17 MILES SOUTHWEST OF LAKE GEORGE VILLAGE TO 8 MILES
NORTHEAST OF GLOVERSVILLE TO AMSTERDAM...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT

LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
      4340 7350 4322 7372 4298 7380 4288 7443
      4312 7435 4331 7414 4351 7403 4377 7383
      4381 7338
TIME...MOT...LOC 1548Z 259DEG 32KT 4376 7373 4352 7391
          4332 7402 4314 7424 4298 7425
Special weather statement, Jul 31, 11:50 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1150 AM EDT THU JUL 31 2014

NYZ033-039>043-050-082>084-311615-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
1150 AM EDT THU JUL 31 2014

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO ONE HALF INCH
HAIL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY
RAINFALL.

 THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SCAROON MANOR
PUBLIC CAMPGROUND TO 7 MILES WEST OF WARRENSBURG TO DAY CENTER TO
CRANBERRY CREEK TO FORT JOHNSON...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
HAGAMAN BY 1155 AM EDT
WARRENSBURG BY NOON EDT
LAKE LUZERNE CAMPGROUND...LAKE LUZERNE-HADLEY AND GALWAY BY 1205 PM
EDT
ROGERS ROCK CAMPGROUND...LAKE GEORGE VILLAGE...HAGUE AND BOLTON
LANDING BY 1210 PM EDT
ROCK CITY FALLS BY 1215 PM EDT

LAT...LON 4377 7334 4365 7342 4359 7342 4357 7341
      4340 7350 4322 7372 4298 7380 4299 7410
      4288 7443 4312 7435 4331 7414 4351 7403
      4377 7383 4381 7338
TIME...MOT...LOC 1549Z 259DEG 32KT 4376 7372 4353 7390
          4333 7401 4314 7422 4298 7424

HWJIV
Special weather statement, Jul 31, 1:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
103 PM EDT THU JUL 31 2014

NYZ041-050-053-084-311730-
SOUTHERN WASHINGTON NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
103 PM EDT THU JUL 31 2014

...STRONG THUNDERSTORMS IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS
TO 40 MPH AND BRIEF HEAVY RAINFALL.

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF BALLSTON SPA TO 9 MILES EAST OF BALLSTON SPA TO
BALLSTON SPA TO ROUND LAKE...AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
MECHANICVILLE BY 115 PM EDT
GREENWICH BY 125 PM EDT

LAT...LON 4315 7331 4310 7329 4309 7332 4304 7338
      4292 7348 4286 7388 4295 7390 4302 7385
      4303 7379 4313 7373
TIME...MOT...LOC 1702Z 253DEG 27KT 4309 7368 4305 7366
          4304 7373 4298 7377 4290 7385

HWJIV
Local storm report, Jul 31, 1:10 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HAIL             MALTA                   42.97N  73.79W
07/31/2014  E0.75 INCH       SARATOGA           NY   METEOROLOGIST

&&

EVENT NUMBER ALY1400451

LFM
Local storm report, Jul 31, 1:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             SARATOGA NHP            43.00N  73.64W
07/31/2014  M1.00 INCH       SARATOGA           NY   FACEBOOK

&&

EVENT NUMBER ALY1400452

LFM
Local storm report, Jul 31, 2:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT THU JUL 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND DMG     MALTA                   42.97N  73.80W
07/31/2014                   SARATOGA           NY   FACEBOOK

            MULTIPLE TREES DOWN. TREES DOWN ON CARS. TIME ESTIMATED
            BY RADAR

&&

EVENT NUMBER ALY1400453

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 10:06 AM EDTSpecial Weather StatementALYFulton, Hamilton24 min
Jul 31, 10:47 AM EDTSpecial Weather StatementALYFulton, Montgomery28 min
Jul 31, 11:09 AM EDTSpecial Weather StatementALYFulton21 min
Jul 31, 11:48 AM EDTSpecial Weather StatementALYSaratoga, Warren27 min
Jul 31, 11:50 AM EDTSpecial Weather StatementALYSaratoga, Warren25 min
Jul 31, 12:05 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Warren55 min
Jul 31, 1:03 PM EDTSpecial Weather StatementALYSaratoga27 min
Jul 31, 1:16 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington59 min
Jul 31, 2:51 PM EDTSpecial Weather StatementALYFulton54 min
Jul 31, 4:04 PM EDTSpecial Weather StatementALYRensselaer26 min
Jul 31, 4:22 PM EDTSpecial Weather StatementALYRensselaer23 min
Jul 31, 4:47 PM EDTSpecial Weather StatementALYRensselaer43 min
Jul 31, 5:19 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Jul 31, 2:23 PM EDTSpecial Weather StatementALYBennington37 min
Jul 31, 3:04 PM EDTSpecial Weather StatementALYWindham26 min
Jul 31, 5:07 PM EDTSpecial Weather StatementALYWindham23 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.